Hail, Lubbock
- When
- January 4, 6:20 PM CST
- Where
- Lubbock County, 5 mi S of Lubbock
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.517, -101.850
Reported by Chief Meteorologist of KJTV-FOX34 News.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 4, 5:09 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 509 PM CST TUE JAN 4 2005 .UPDATE... HAVE UPDATED THE ZONES TO ADD A DENSE FOG ADVISORY. CALLS AROUND THE AREA HAVE REVEALED NUMEROUS LOCATIONS OF 1/2 MILE OR LESS. THE ONLY UNCERTAINTY IS HOW LONG TO ISSUE THIS ADVISORY FOR? FOR NOW HAVE IT OUT UNTIL MIDNIGHT AND WILL REEVALUATE THROUGH THE EVENING. BELIEVE AREAS ALONG AND EAST OF THE CAPROCK WILL STAY VERY FOGGY THROUGH THE NIGHT. IF THIS IS THE CASE THE ADVISORY WILL BE EXTENDED. PESKY SHALLOW COLD AIR APPEARS READY TO MOVE BACK TO THE WEST THIS EVENING WITH PRESSURE RISES ALREADY EVIDENT THE LAST HOUR. WILL HAVE TO WATCH THE COOLER AIR OVER OKLAHOMA AND THE NORTHEASTERN PANHANDLES TO SEE IF THE FREEZING LINE CAN APPROACH US. MORE ABOUT THIS THROUGH THE EVENING. && .LUB WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY TXZ21>24-27>31-33>37-39-44 UNTIL MIDNIGHT. && 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CST TUE JAN 4 2005 TXZ021>044-051200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 345 PM CST TUE JAN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... WINTER WEATHER A FREEZING RAIN ADVISORY HAS BEEN ISSUED FOR AREAS BETWEEN SILVERTON...MEMPHIS...AND CHILDRESS...BETWEEN MIDNIGHT TONIGHT AND 6 AM WEDNESDAY MORNING. LIGHT ACCUMULATIONS OF ICE ARE POSSIBLE WITHIN THIS AREA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. SIGNIFICANT ICE ACCUMULATIONS ARE NOT EXPECTED AS THE PRECIPITATION SHOULD BE LIGHT AND SHORT IN DURATION. FOR FURTHER DETAILS...PLEASE SEE THE FREEZING RAIN ADVISORY (WSWLUB) ISSUED BY THIS OFFICE AT 345 PM CST. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Lubbock radar (KLBB), 16 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
2 hail. Local standard time, as filed.
Reported by Chief Meteorologist of KJTV-FOX34 News.
Reported by an NWS Cotton-Gin Cooperative Observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432824, 5432825.